Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Oct 15, 2016, 1:21 AM MDT for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Oct 16, 2016, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 1:21 AM MDT (07:21 UTC)
- In effect from
- Oct 16, 2016, 12:00 AM MDT
- Expired
- Oct 15, 2016, 2:47 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.4 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884 WWUS75 KCYS 150721 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 121 AM MDT SAT OCT 15 2016 ...HIGH WIND WATCH FOR INTERSTATE 80 CORRIDOR TONIGHT THROUGH SUNDAY... .WE WILL CONTINUE TO SEE GUSTY WINDS ALONG THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS TODAY. WINDS WILL BEGIN TO INCREASE AGAIN THIS EVENING...INITIALLY BECOMING STRONG OVER THE I-80 SUMMIT AND OUT BY ARLINGTON TONIGHT. THE LARAMIE VALLEY WILL SEE WINDS INCREASING AFTER SUNRISE SUNDAY...PERSISTING THROUGH THE DAY. A MORE WIDESPREAD HIGH WINDS EVENT IS POSSIBLE MONDAY. WYZ110-160000- /O.CAN.KCYS.HW.W.0020.000000T0000Z-161015T1300Z/ /O.NEW.KCYS.HW.A.0017.161016T0600Z-161017T0000Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 121 AM MDT SAT OCT 15 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...WINDS MAY BECOME STRONG AGAIN AFTER MIDNIGHT AT ARLINGTON...PERSISTING THROUGH THE AFTERNOON HOURS SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ116-160000- /O.NEW.KCYS.HW.A.0017.161016T0600Z-161017T0000Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO 121 AM MDT SAT OCT 15 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING...MIDNIGHT TONIGHT THROUGH 6 PM SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ115-117-160000- /O.NEW.KCYS.HW.A.0017.161016T1200Z-161017T0000Z/ LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BOSLER...LARAMIE...WHITAKER...FEDERAL... HORSE CREEK 121 AM MDT SAT OCT 15 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * TIMING...WINDS MAY BECOME STRONG AFTER SUNRISE SUNDAY FROM 6 AM TO 6 PM SUNDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
992 WWUS75 KCYS 152047 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT SAT OCT 15 2016 ...VERY WINDY CONDITIONS EXPECTED ON SUNDAY AND MONDAY... .BREEZY WINDS OCCURRING ALONG THE INTERSTATE 80 CORRIDOR FROM CHEYENNE TO RAWLINS TODAY WILL BEGIN TO INCREASE THIS EVENING. WINDS WILL BECOME STRONG INITIALLY OVER THE I-80 SUMMIT...OUT BY ARLINGTON...AND IN NORTHERN PORTIONS OF CARBON COUNTY TONIGHT. THE LARAMIE VALLEY AND EASTERN FOOTHILLS OF THE LARAMIE RANGE WILL SEE WINDS INCREASE AFTER SUNRISE SUNDAY. STRONG WINDS WILL PERSIST THROUGH SUNDAY AND WILL EASE WITH SUNSET. A MORE WIDESPREAD HIGH WIND EVENT IS POSSIBLE MONDAY...STARTING IN THE WIND CORRIDOR ALONG AND WEST OF THE LARAMIE RANGE BEFORE SUNRISE ON MONDAY. WYZ110-116-160800- /O.UPG.KCYS.HW.A.0017.161016T0600Z-161017T0000Z/ /O.NEW.KCYS.HW.W.0021.161016T0600Z-161017T0000Z/ /O.NEW.KCYS.HW.A.0018.161017T0900Z-161018T0100Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD... PUMPKIN VINE...VEDAUWOO 247 PM MDT SAT OCT 15 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY. ALSO...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * TIMING...STRONG WINDS ARE LIKELY MIDNIGHT TONIGHT THROUGH 6 PM SUNDAY...AND ARE POSSIBLE ONCE AGAIN 3 AM MONDAY THROUGH 7 PM MONDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ115-117-160800- /O.UPG.KCYS.HW.A.0017.161016T1200Z-161017T0000Z/ /O.NEW.KCYS.HW.W.0021.161016T1200Z-161017T0000Z/ /O.NEW.KCYS.HW.A.0018.161017T1500Z-161018T0100Z/ LARAMIE VALLEY-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BOSLER...LARAMIE...WHITAKER...FEDERAL... HORSE CREEK 247 PM MDT SAT OCT 15 2016 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT SUNDAY. ALSO...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...STRONG WINDS ARE LIKELY AFTER SUNRISE SUNDAY THROUGH 6 PM SUNDAY. STRONG WINDS ARE POSSIBLE ONCE AGAIN DURING THE DAY ON MONDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 65 MPH. * IMPACTS...STRONG GUSTY WINDS OVER 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ104-105-160800- /O.NEW.KCYS.HW.W.0021.161016T0600Z-161017T0000Z/ /O.NEW.KCYS.HW.A.0018.161017T1500Z-161018T0100Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN 247 PM MDT SAT OCT 15 2016 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SUNDAY. ALSO...A HIGH WIND WATCH HAS BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...STRONG WINDS ARE LIKELY MIDNIGHT TONIGHT THROUGH 6 PM SUNDAY...AND ARE POSSIBLE ONCE AGAIN DURING THE DAY ON MONDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ106-160800- /O.NEW.KCYS.HW.A.0018.161017T0900Z-161018T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 247 PM MDT SAT OCT 15 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * TIMING...STRONG WINDS ARE POSSIBLE AS SUNRISE APPROACHES ON MONDAY...WITH WINDY CONDITIONS PERSISTING THROUGH MONDAY EVENING. * WINDS...WEST TO NORTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WYZ107-109-118-160800- /O.NEW.KCYS.HW.A.0018.161017T1500Z-161018T0100Z/ EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...RAWLINS... CHEYENNE 247 PM MDT SAT OCT 15 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...WINDS WILL INCREASE AFTER SUNRISE ON MONDAY...POSSIBLY BECOMING STRONG DURING THE DAY ON MONDAY. * WINDS...WEST TO NORTHWEST AT 35 TO 45 MPH SUSTAINED WITH GUSTS 55 TO 60 MPH. * IMPACTS...STRONG GUSTY WINDS AROUND 60 MPH ARE POSSIBLE WHICH WILL RESULT IN A HIGH RISK FOR BLOWOVERS AND DIFFICULTY DRIVING FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Oct 14, 11:40 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 14, 11:40 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1140 PM MDT Fri Oct 14 2016 .UPDATE... Issued at 725 PM MDT Fri Oct 14 2016 Sent a quick update to cancel the High Wind Warning for western and northern Carbon county as winds have lowered below 40 MPH and are expected to stay there through the night. Kept the warning out for east-central Carbon county including the Arlington area for the rest of the night since several models do show the llvl gradient increasing over this area after midnight...so can not rule out gusts between 50 to 60 MPH due to gap winds. && .SHORT TERM...(This evening through Sunday) Issued at 401 PM MDT Fri Oct 14 2016 Widespread dry and windy conditions have been observed today over much of the forecast area, so the Red Flag Warning remains in effect through early this evening. Regarding the High Wind Warning, a few sites along the I-80 corridor out near Arlington have reached or surpassed warning threshold, with a couple others in central and northern Carbon County quite close in the low to mid 50mph range. Will leave the warning as is for now, but wouldn't be surprise to see locations other than Arlington see winds come down early. A brief break in the winds is anticipated for the Arlington area later this evening, but strong winds look to return around midnight with 700mb winds progged to range 50-55 kts with an inversion just above mountain top. So extended the Warning for the North Snowy Range Foothills (which includes the I-80 corridor near Arlington) through early Saturday morning. Will have to keep an eye on the I-80 Summit as well, but models do not fully support high winds potential here. It will still be windy, but thinking gusts will only be in 45-50 mph range. The shortwave trough causing the strong winds today will quickly move to the northeast late tonight and tomorrow. The llvl gradient will weaken as a result, so winds overall will be weaker. In addition, moisture advection from the west and cooler temps will keep humidities overall higher in the upper teens to low 20s. Therefore, fire weather concerns will be less than today, but still elevated. A few rain/snow showers still look possible over the high mountains and vicinity tomorrow morning with increasing moisture, but no impacts are expected. Late Sunday morning and afternoon will likely bring return of high winds as the next shortwave trough moves over the northern Rockies. Gradient and wind progs are more favorable for high winds than with the current system, so will have to contemplate wind highlights along and west of the Laramie Range over the next couple forecast cycles. .LONG TERM...(Sunday night through Friday) Issued at 401 PM MDT Fri Oct 14 2016 Forecast challenges will focus on high wind potential early in the period, then precipitation and cooler temperatures mid-week. Leading edge of 120kt west-southwesterly upper jet moves from northern CA across NV, UT and into WY Monday. Strong cross barrier flow/mountain wave sets up late Sunday night through Monday. High winds are certainly a good bet for the Arlington, Bordeaux and Vedauwoo areas during this time and headlines will likely be issued as we draw closer to the event. Monday will be another mild day with highs in the 60s and 70s east of the Laramie Range and 50s west. Moisture will spread into southern WY Monday with rain showers developing along and west of the Laramie Range through the afternoon. A Pacific cold front is progged to move through the CWA Monday night with relaxing pressure gradient and diminishing winds. Mountain showers will end Monday night with the departure of one shortwave trough. Per the ECMWF, a deeper shortwave trough will track east across WY/CO Tuesday night and Wednesday with fairly widespread rain/snow showers. Conversely, the GFS forms a cutoff low over central WY midday Wednesday and settles south into CO/NM through Thursday. This scenario would prove to be cold and wet for CWA. Not buying the GFS solution and will lean closer to the ECMWF with showers ending Wednesday night. Expect temperatures trending cooler than normal Tuesday and Wednesday. A sprawling upper ridge amplifies over the western CONUS Thursday and Friday, with temperatures moderating to above normal and dry conditions resuming. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1138 PM MDT Fri Oct 14 2016 Southwest winds will remain breezy at RWL through around 10Z with gusts to 20-30 kts. Winds will increase once again by late morning across southeast WY with gusts to 20-30 kts. Mid to high level clouds will pass over the area throughout the taf period. && .FIRE WEATHER... Issued at 601 PM MDT Fri Oct 14 2016 Critical fire weather conditions will ease somewhat this evening. Windy conditions will prevail tonight over portions of Albany and Carbon Counties, with humidities not expected to recover a whole lot from today. Increasing moisture and cooler temps tomorrow, along with weaker winds, should keep critical conditions at bay. However, should still expect elevated fire concerns through Saturday afternoon. A return of strong winds on Sunday could bring critical conditions to the plains in the afternoon. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until 7 AM MDT Saturday for WYZ110. NE...None. && UPDATE...TJT SHORT TERM...RJM LONG TERM...MAJ AVIATION...ZF FIRE WEATHER...RJM
Hazardous weather outlook, Oct 14, 4:12 PM MDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MDT FRI OCT 14 2016 WYZ101>119-152215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 412 PM MDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WINDS WILL CONTINUE OVER AREAS TO THE WEST OF THE LARAMIE RANGE THROUGH THE EARLY EVENING...WITH STRONG WINDS LIKELY LAST THROUGH TONIGHT NEAR ARLINGTON. GUSTS TO 60 MPH WILL BE POSSIBLE. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY VALUES WILL RESULT IN HIGH FIRE DANGER FOR MUCH OF SOUTHEAST WYOMING. RED FLAG WARNINGS REMAIN IN EFFECT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDY PERIODS WILL OCCUR THROUGH EARLY NEXT WEEK. THE STRONGEST WINDS WILL LIKELY BE SUNDAY AND MONDAY DURING THE DAYTIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-152215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 412 PM MDT FRI OCT 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY VALUES WILL RESULT IN HIGH FIRE DANGER FOR MUCH OF THE NEBRASKA PANHANDLE. RED FLAG WARNINGS REMAIN IN EFFECT THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 14, 11:08 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1108 PM MDT FRI OCT 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
10/14/2016 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SENSOR.
1225 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
10/14/2016 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SENSOR. SUSTAINED WIND 45 MPH.
0105 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
10/14/2016 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
HALLECK RIDGE WYDOT SENSOR.
0220 PM HIGH SUST WINDS 10 SSW HANNA 41.73N 106.65W
10/14/2016 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
DANA RIDGE WYDOT SITE ON I-80. SUSTAINED WINDS OF 40 MPH
FOR ONE HOUR. GUSTS TO 56 MPH.
0251 PM HIGH SUST WINDS W I-80 EXIT 235 41.74N 106.84W
10/14/2016 M40.00 MPH CARBON WY DEPT OF HIGHWAYS
WALCOTT JUNCTION WYDOT SITE ON I-80. GUSTS TO 52 MPH
0255 PM NON-TSTM WND GST 9 WNW ELK MOUNTAIN 41.74N 106.57W
10/14/2016 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
I-80 MILE MARKER 249.
0405 PM HIGH SUST WINDS 5 NW ARLINGTON 41.64N 106.29W
10/14/2016 M41.00 MPH CARBON WY DEPT OF HIGHWAYS
WAGONHOUND WYDOT SITE ON I-80. SUSTAINED 40 MPH OR
GREATER FOR ONE HOUR. GUSTS 53 MPH.
0555 PM NON-TSTM WND GST 6 WNW I-80 EXIT 255 41.74N 106.57W
10/14/2016 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
MILE MARKER 249 WYDOT SITE ON I-80. SUSTAINED AT 45 MPH.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:22 AM MDT | Fire Weather Watch | CYS | 12 hr | |
| Oct 15, 2:29 PM MDT | Fire Weather Watch | CYS | 24 hr | |
| Oct 15, 2:29 PM MDT | Red Flag Warning | CYS | 28 hr | |
| Oct 15, 2:47 PM MDT | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 24 hr |
| Oct 15, 2:47 PM MDT | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 27 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.